Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Gray, ME

June 17, 2007Knox County, Lincoln County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 17, 2007, 2:15 PM EDT for Knox County, Lincoln County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 2:15 PM EDT (18:15 UTC)
Expired
Jun 17, 2007, 3:00 PM EDT
In force
45 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

Counties Knox County, ME, Lincoln County, ME

The radar

The Portland,ME radar (KGYX), 76 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:59 PM EDT, 16 minutes earlier.

Area forecast discussion, Jun 17, 1:59 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
159 PM EDT SUN JUN 17 2007

.SYNOPSIS...
A STRONG COLD FRONT WILL EXIT THE AREA EARLY THIS EVENING. HIGH
PRESSURE FOLLOWS THIS FRONT FOR MONDAY AND TUESDAY. A SERIES OF
COLD FRONTS WILL CROSS THE REGION WEDNESDAY THROUGH FRIDAY, THEN
A HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA SATURDAY AND
SUNDAY.
&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
SCT STG AND ISOLD SVR TSTMS WILL BE THE MAIN CONCERN WITH LRG
HAIL AND DAMAGING WIND GUSTS THRU ERY THIS EVE.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE COLD FNT PUSHES THRU THIS EVE WITH HIGH PRES BUILDING IN TNGT
AND TMW WITH MSTLY CLR DRY WX EXPECTED. THE STG TO SVR TSTMS WILL
END ERY THIS EVNG WITH CLR WX TO FOLLOW FOR THE REST OF THE FCST
PERIOD. WILL USE THE GFS40 AND MAV MOS GUIDANCE FOR THIS FCST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE SHORT WAVE RIDGE...AND SUMMERLIKE TEMPERATURES
EARLY IN THE PERIOD...ARE REPLACED BY A BROAD TROUGH AND NEAR TO
SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THE
PERIOD.

HIGH PRESSURE SURFACE AND ALOFT WILL CREST ACROSS THE AREA ON
TUESDAY. THIS WILL BE THE LAST HOT AND MUGGY DAY WITH 850 MB
TEMPERATURES APPROACHING PLUS 15 CELSIUS. A STRONG COLD FRONT
APPROACHES TUESDAY NIGHT...SLOWER THEN YESTERDAYS NUMERICALS...AND
NOW LINGERS ACROSS THE AREA THROUGH WEDNESDAY MORNING BEFORE
CLEARING THE COAST. A WEAK SURFACE RIDGE FOLLOWS FOR WEDNESDAY
NIGHT AND THURSDAY. A SERIES OF COLD FRONTS WILL THEN SWING
ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE WILL
BUILD SOUTHEAST ACROSS THE AREA SATURDAY AND SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE STG TSTMS WILL BRING LCL HVY RAIN, GUSTY WINDS AND HAIL WITH IFR
TO LIFR CONDS PSBL. ONCE THE COLD FNT MOVES THRU ERY THIS EVE SKIES
SHOULD CLR WITH VFR CONDS PREVAILING THRU MONDAY. ONE CONCERN FOR
TNGT WILL BE THE POTENTIAL FOR GF TO FORM DUE TO RECENT RAINFALL.
THERE SHOULD BE ENOUGH OF A NW WIND AND DRY AIR ADVECTION TO PREVENT
ANY WIDESPREAD F, THOUGH SOME LGT GF MAY BE PSBL AT LEB AND TO A
LESSER DEGREE AT CON. NOT HIGH ENOUGH CONFIDENCE TO PUT IT IN THE
TAFS AT THIS TIME.

&&

.MARINE...
.SHORT TERM /TONIGHT AND MONDAY/...
THE STG TSTMS WILL BRING LCL HVY RAIN WITH NEAR ZERO VSBY, GUSTY
WINDS WITH ABRUPT WIND SHIFTS AND HAIL WITH ROUGH SEAS THRU ERY THIS
EVE. OTRW A COLD FNT MOVES THRU THIS EVE BRINGING FAIR WX WITH WINDS
SHIFTING TO THE NW. WINDS AND SEAS SHOULD BE BLO SCA LVLS THRU
MONDAY EXCEPT IN ANY STG TSTMS THRU ERY THIS EVE.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WINDS AND SEAS MAY
BRIEFLY APPROACH SMALL CRAFT AS A SERIES OF COLD FRONTS CROSS THE
WATERS DURING THE PERIOD.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 17, 3:20 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
320 AM EDT SUN JUN 17 2007

ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
320 AM EDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NEW ENGLAND THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE FRONT WILL QUICKLY PUSH OFFSHORE DURING THE LATE
AFTERNOON AND EVENING HOURS.

PERSONS ACROSS NEW HAMPSHIRE AND WESTERN MAINE...SHOULD TAKE THE
NECESSARY ACTION AND PREPARE FOR THIS UPCOMING WEATHER EVENT. STAY
TUNED TO NOAA WEATHER RADIO OR ANY MEDIA OUTLET...THAT PROVIDES
YOU WITH THE LATEST PRODUCTS FROM THE NATIONAL WEATHER
SERVICE...WHICH ARE SPECIFICALLY DESIGNED TO KEEP YOU INFORMED
DURING HAZARDOUS WEATHER EVENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT AND
WEDNESDAY. THIS SYSTEM IS EXPECTED TO BRING ANOTHER SHOT OF
PRECIPITATION TO THE AREA BEFORE MOVING OFFSHORE WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

POHL

In the hours before

Special weather statement, Jun 17, 12:37 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1237 PM EDT SUN JUN 17 2007

MEZ007-008-012-NHZ001-002-171730-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN
COOS-SOUTHERN OXFORD-
1237 PM EDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 130 PM EDT...

AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES NORTHWEST OF DAVIS TO 6 MILES NORTHEAST OF SHELBURNE...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF COBURN GORE TO 4
MILES EAST OF BERLIN...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILSONS MILLS...
UPTON...WENTWORTHS LOCATION...SHELBURNE...MIDDLE DAM...GILEAD...
MIDDLE DAM...SOUTH ARM...DAVIS AND SOUTH ARM THROUGH 130 PM EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 1:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
104 PM EDT SUN JUN 17 2007

MEZ019-171745-
INTERIOR CUMBERLAND-
104 PM EDT SUN JUN 17 2007

...A STRONG THUNDERSTORM WILL IMPACT CUMBERLAND COUNTY THROUGH 145
PM EDT...

AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF NORTH WINDHAM...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND NORTH WINDHAM AND SOUTH WINDHAM THROUGH 145 PM EDT.

BOATERS ON SEBAGO LAKE SHOULD BE PREPARED TO TAKE THE APPROPRIATE
PRECAUTIONS AND SEEK SAFE HARBOR.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE.
Special weather statement, Jun 17, 1:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT SUN JUN 17 2007

MEZ020-021-025-171800-
ANDROSCOGGIN-KENNEBEC-SAGADAHOC-
111 PM EDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC
COUNTY AND SAGADAHOC COUNTY THROUGH 200 PM EDT...

AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
WALES TO AUBURN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
LEWISTON TO AUBURN...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WALES...
LEWISTON...GREENE...AUBURN...SABATTUS...LITCHFIELD AND BOWDOIN
THROUGH 200 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 17, 1:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
124 PM EDT SUN JUN 17 2007

MEZ014-171815-
SOUTHERN SOMERSET-
124 PM EDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 215 PM
EDT...

AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HARTLAND...OR ABOUT 10
MILES NORTHEAST OF SKOWHEGAN...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CANAAN...
HARTLAND...PALMYRA AND PITTSFIELD THROUGH 215 PM EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 1:40 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
140 PM EDT SUN JUN 17 2007

MEZ022-171830-
INTERIOR WALDO-
140 PM EDT SUN JUN 17 2007

...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 230 PM
EDT...

AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF UNITY...OR ABOUT 7
MILES SOUTH OF PITTSFIELD...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNITY...THORNDIKE AND
TROY THROUGH 230 PM EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:31 PM EDTSevere Thunderstorm WarningGYXCumberland44 min
Jun 17, 1:49 PM EDTSevere Thunderstorm WarningGYXWaldo41 min
Jun 17, 1:52 PM EDTSevere Thunderstorm WarningGYXKennebec, Waldo38 min
Jun 17, 2:13 PM EDTSpecial Marine WarningGYX92 min
Jun 17, 2:33 PM EDTSevere Thunderstorm WarningGYXWaldo42 min
Jun 17, 2:38 PM EDTSevere Thunderstorm WarningGYXCumberland, Lincoln, Sagadahoc37 min
Jun 17, 7:02 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.